I'm taking diabetes classes with a certified diabetic instructor who is also an RN. One man in the class is taking Actos. She told him that he should be getting off of it immediately and suggested he call his doctor that day and schedule an appointment to discuss alternatives to Actos. It does sound like it is not a good thing to be on.
I've been on Actos for 9 years and have no problems. Avandia is effectively off the market but ACTOS was not removed. The diabetic educator should know better that suggest someone get off a drug. Suggesting that he/she contact their M.D. was a good idea, but not necessarily required, unless the 'one man in the class' is having noticable adverse side-effects. Rumor monger statements and posts like this one are more scary than it actually should be. One step below crying fire in a crowded theatre. Moreover, it always seems to be a person told me, or it's about someone else. Could this post have been made by a competitor's detail rep? Yes, was it - who will ever know.
FDA Safety Warnings are in place to inform prescribing doctors of potential drug hazards. This is not "One step below crying fire in a crowded theatre.", but an advisory notification following the mid-2011 warning issued by the French and German drug advisory board informing doctors to stop prescribing Actos.
Read this FDA link in its full
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.